Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 191, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 22, 2018, 10:30 PM EDT for Dixie County, Taylor County, Florida. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2018, 10:30 PM EDT (02:30 UTC)
- Expired
- Jul 22, 2018, 11:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dixie County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 156 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 10:40 PM EDT | TSTM WND DMG | Jena, FL | SEVERAL TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 2.5 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1072 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1007 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.4
The text
As transmitted.
815
WUUS52 KTAE 230230
SVRTAE
FLC029-123-230330-
/O.NEW.KTAE.SV.W.0191.180723T0230Z-180723T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
1030 PM EDT SUN JUL 22 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Dixie County in Big Bend of Florida...
Southeastern Taylor County in Big Bend of Florida...
* Until 1130 PM EDT.
* At 1030 PM EDT, a severe thunderstorm was located over
Steinhatchee, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Steinhatchee, Cross City, Horseshoe Beach, Shamrock, Jonesboro,
Cross City Airport, Shired Island, Eugene, Yellow Jacket and Jena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2962 8353 2978 8339 2957 8295 2954 8298
2952 8297 2952 8298 2947 8298 2946 8300
2943 8302 2940 8302 2937 8307 2935 8307
2935 8306 2933 8309 2934 8310 2932 8312
TIME...MOT...LOC 0230Z 300DEG 18KT 2968 8340
HAIL...0.75IN
WIND...60MPH
$$
32What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 9:00 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 22, 9:00 PM EDT, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
900 PM EDT Sun Jul 22 2018
.UPDATE...
An active day for severe weather is struggling to come to a
close. Even with the majority of storms having now pushed east of
the forecast area, an isolated strong to severe storm will still
be possible through this evening. This can already be seen as a
few storms have already began to ironically drift into our western
zones as the last few severe cells inch out of our far eastern
edge. These western counties have now had just enough time it
seems to recover a little bit of instability before sunset, and
although normally not enough to write home about the 00Z sounding
shows substantial deep layer shear for July, helping the
organization and longevity of anything that manages to get going.
Some minor updates to the forecast to were made to reflect current
trends, otherwise it remains unchanged.
&&
.PREV DISCUSSION [730 PM EDT]...
.NEAR TERM [Through Tonight]...
Unusually amplified pattern for late July continues to support
rounds of severe weather across the forecast area. Convection
continues to develop along and just west of the Suwannee River,
generally becoming severe after moving across the river. To the
west, severe convection has formed along the nose of a 500mb speed
max, where deep layer shear is maximized. Developing in a strongly
unstable atmosphere (SBCAPE of 4500j/kg from 18Z KTAE sounding) with
unidirectional shear, these cells are showing splitting
characteristics with strong left and right moving members. This
cluster is expected to continue developing southeastward with time
this afternoon, bringing the threat for damaging winds, large hail,
and isolated tornadoes through SE Alabama and into the Florida
Panhandle and Big Bend.
This activity will continue offshore and into the southeastern Big
Bend this evening before exiting the region overnight.
.SHORT TERM [Monday Through Tuesday Night]...
The incredibly anomalous (-4 standard deviation) upper-low will
slide over the Tri-State region on Monday. As it does so, the best
large-scale forcing and deep layer shear will be southwest and
east of us. Expect scattered seabreeze development to remain in
north Florida, though boundaries from storms developing east of
us, and boundaries put off from seabreeze storms could result in
a scattering of storms region-wide tomorrow. On Tuesday, the
frontal boundary associated with the filling upper-low may drift
back inland and westward as it begins to weaken. This, combined
with the seabreeze will be the focus for scattered storms. Again,
severe weather is not expected.
.LONG TERM [Wednesday Through Sunday]...
Starting Wednesday, we'll transition back to a more typical
summertime patter across the region, with the seabreeze being the
main forcing mechanism for afternoon storms. Highs and lows will
run about normal for this time of year.
.AVIATION [Through 00Z Tuesday]...
The threat for +TSRA activity will linger into tonight. While
most of the remaining activity is currently pushing east past
KVLD, a strong isolated storm can not be ruled out near the other
terminals. There is also a chance for some reduced visibility
early in the morning mainly near KABY and KVLD, otherwise outside
of TSRA influence VFR conditions will prevail.
.MARINE...
Advisory conditions will continue into tonight before subsiding to
Cautionary conditions on Monday, and below headline levels by
Monday night. A return to typically low winds and seas is expected
by Tuesday.
.FIRE WEATHER...
Hazardous fire weather conditions are not expected over the next
several days.
.HYDROLOGY...
As storms become more scattered in nature beginning tomorrow, the
threat for flooding will decrease significantly.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage by calling the office or
tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 73 90 72 89 72 / 50 50 20 60 30
Panama City 78 89 76 87 77 / 50 40 20 50 30
Dothan 72 88 72 87 73 / 30 40 20 60 30
Albany 72 88 72 88 74 / 30 40 20 70 30
Valdosta 71 89 72 88 72 / 40 50 20 70 30
Cross City 74 90 73 87 73 / 70 50 30 60 50
Apalachicola 78 88 76 87 77 / 60 30 20 50 30
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday morning for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...Small Craft Advisory until 4 AM EDT Monday for Apalachee Bay or
Coastal Waters From Keaton Beach to Ochlockonee River FL
out to 20 Nm-Coastal Waters From Ochlockonee River to
Apalachicola Fl out to 20 Nm-Coastal waters from Suwannee
River to Keaton Beach FL out 20 NM-Coastal waters from
Mexico Beach to Apalachicola FL out 20 NM-Coastal waters
from Mexico Beach to Okaloosa Walton County Line FL out 20
NM-Waters from Suwannee River to Apalachicola FL from 20 to
60 NM-Waters from Apalachicola to Mexico Beach FL from 20
to 60 NM-Waters from Mexico Beach to Okaloosa Walton County
Line FL from 20 to 60 NM.
&&
UPDATE...Humphreys
NEAR TERM...Camp
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Humphreys
MARINE...Harrigan
FIRE WEATHER...Harrigan
HYDROLOGY...HarriganIn the hours before
Local storm report, Jul 22, 9:53 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
953 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM HAIL OCILLA 31.60N 83.25W
07/22/2018 E1.75 INCH IRWIN GA PUBLIC
GOLF BALL SIZED HAIL REPORTED IN OCILLA
GEORGIA.
&&
FDLocal storm report, Jul 22, 9:56 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
956 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0808 PM TSTM WND DMG FLETCHER 29.75N 82.98W
07/22/2018 DIXIE FL EMERGENCY MNGR
THREE TREES DOWN NORTH OF FLETCHER, FL.
&&
FDLocal storm report, Jul 22, 10:01 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1001 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM FLASH FLOOD 2 SSE SAN PEDRO JUNCTIO 29.98N 83.20W
07/22/2018 LAFAYETTE FL LAW ENFORCEMENT
WATER RUNNING ACROSS HIGHWAY 51 IN SEVERAL
PLACED BETWEEN MAYO AND COOKS HAMMOCK IN
LAFAYETTE COUNTY FLORIDA.
&&
FDLocal storm report, Jul 22, 10:23 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1023 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM TSTM WND DMG 2 E FREEPORT 30.50N 86.10W
07/22/2018 WALTON FL TRAINED SPOTTER
LARGE LIMBS AND TREES DOWN ON HIGHWAY 20 2
MILES EAST OF FREEPORT, FL. MULTIPLE
TRANSFORMERS BLOWN.
&&
FDLocal storm report, Jul 22, 10:25 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1025 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 2 E FREEPORT 30.50N 86.10W
07/22/2018 E1.00 INCH WALTON FL TRAINED SPOTTER
TRAINED SPOTTER REPORTED QUARTER SIZED HAIL
2 MILES EAST OF FREEPORT, FLORIDA.
&&
FDLocal storm report, Jul 22, 10:27 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1027 PM EDT SUN JUL 22 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0537 PM TSTM WND DMG MACON COMMUNITY PARK 30.48N 84.28W
07/22/2018 LEON FL LAW ENFORCEMENT
TREE DOWN NEAR THE INTERSECTION OF NORTH
MERIDIAN AND SINCLAIR ROAD.
&&
DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:06 PM EDT | Areal Flood Advisory | TAE | Dixie, Lafayette | 3 hr |
| Jul 22, 8:42 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 48 min |
| Jul 22, 9:08 PM EDT | Special Marine Warning | TAE | 52 min | |
| Jul 22, 9:29 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 35 min |
| Jul 22, 9:49 PM EDT | Special Marine Warning | TAE | 86 min | |
| Jul 22, 10:11 PM EDT | Special Marine Warning | TAE | 94 min | |
| Jul 22, 10:15 PM EDT | Severe Thunderstorm Warning | TAE | Calhoun, Gulf, Liberty | 45 min |
| Jul 22, 10:50 PM EDT | Severe Thunderstorm Warning | TAE | Franklin, Gulf, Liberty | 85 min |
| Jul 22, 10:58 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Jul 22, 11:41 PM EDT | Special Marine Warning | TAE | 36 min | |
| Jul 22, 11:58 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Jul 23, 12:52 AM EDT | Special Marine Warning | TAE | 53 min | |
| Jul 23, 1:06 AM EDT | Special Marine Warning | TAE | 114 min | |
| Jul 23, 1:40 AM EDT | Special Marine Warning | TAE | 65 min | |
| Jul 23, 5:47 PM EDT | Special Weather Statement | TAE | Madison | 43 min |
| Jul 23, 6:29 PM EDT | Special Weather Statement | TAE | Madison | 46 min |
| Jul 23, 6:54 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 38 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.